Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 59, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 30, 2025, 8:35 PM EDT for 4 counties in North Carolina. It took effect at Aug 31, 2025, 8:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2025, 8:35 PM EDT (00:35 UTC)
- In effect from
- Aug 31, 2025, 8:00 AM EDT
- Expired
- Sep 1, 2025, 8:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WHUS42 KMHX 310035 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 835 PM EDT Sat Aug 30 2025 NCZ196-199-204-205-311245- /O.NEW.KMHX.BH.S.0059.250831T1200Z-250901T0000Z/ East Carteret-Coastal Onslow-Ocracoke Island-Hatteras Island- 835 PM EDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...The beaches from Cape Hatteras to Cape Lookout, and Onslow County beaches. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
4 follow-up statements
185 WHUS42 KMHX 310759 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 359 AM EDT Sun Aug 31 2025 NCZ196-199-204-205-010000- /O.CON.KMHX.BH.S.0059.250831T1200Z-250901T0000Z/ East Carteret-Coastal Onslow-Ocracoke Island-Hatteras Island- 359 AM EDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...The beaches from Cape Hatteras to Cape Lookout, and Onslow County beaches. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
039 WHUS42 KMHX 010000 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 800 PM EDT Sun Aug 31 2025 NCZ203-011300- /O.EXB.KMHX.BH.S.0059.000000T0000Z-250902T0000Z/ Northern Outer Banks- 800 PM EDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Northern Outer Banks beaches. * WHEN...Through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 8 AM AND 830 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ205-011300- /O.EXT.KMHX.BH.S.0059.000000T0000Z-250902T0000Z/ Hatteras Island- 800 PM EDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING NORTH OF CAPE HATTERAS... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Hatteras Island beaches. * WHEN...Through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-199-204-011300- /O.EXT.KMHX.BH.S.0059.000000T0000Z-250902T0000Z/ East Carteret-Coastal Onslow-Ocracoke Island- 800 PM EDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches, and Onslow County beaches. * WHEN...Through Monday evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
008 WHUS42 KMHX 010621 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 221 AM EDT Mon Sep 1 2025 NCZ203-205-020000- /O.CON.KMHX.BH.S.0059.000000T0000Z-250902T0000Z/ Northern Outer Banks-Hatteras Island- 221 AM EDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 8 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-199-204-020000- /O.CON.KMHX.BH.S.0059.000000T0000Z-250902T0000Z/ East Carteret-Coastal Onslow-Ocracoke Island- 221 AM EDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches, and Onslow County beaches. * WHEN...Through this evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
557 WHUS42 KMHX 020020 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 820 PM EDT Mon Sep 1 2025 NCZ196-203-205-021230- /O.EXP.KMHX.BH.S.0059.000000T0000Z-250902T0000Z/ /O.NEW.KMHX.BH.S.0060.250902T1200Z-250903T0000Z/ East Carteret-Northern Outer Banks-Hatteras Island- 820 PM EDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...The beaches north of Cape Hatteras, and Core Banks beaches. * WHEN...From 8 AM EDT Tuesday through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ199-204-021230- /O.EXP.KMHX.BH.S.0059.000000T0000Z-250902T0000Z/ /O.NEW.KMHX.BH.S.0060.250902T1200Z-250903T0000Z/ Coastal Onslow-Ocracoke Island- 820 PM EDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Strong longshore currents in the surf zone. * WHERE...Ocracoke Island beaches, and Onslow County beaches. * WHEN...From 8 AM EDT Tuesday through Tuesday evening. * IMPACTS...Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 7:30 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 30, 7:30 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
730 PM EDT Sat Aug 30 2025
.SYNOPSIS...
A cold front will move south through the area today, then stall
offshore tonight as low pressure tracks east to the south of ENC
through Monday. High pressure builds back into the area early next
week. Another area of low pressure may pass over or offshore of
the area mid week.
&&
.NEAR TERM /Through Tonight/...
As of 730 PM Sat...No big changes with eve update. Diurnal iso
showers have all but dissipated, and mainly a dry fcst prevails
tonight. Exception may be along the immediate coast, where a few
sprinkles or light shra may dot coastal counties through the
overnight. Kept in small pops here as a result.
Prev disc... As of 200 PM Saturday...
Key Messages
- Near to below normal temperatures continue, especially on
Sunday
An area of low pressure is forecast to develop off the GA/SC
coastline later today, then slowly move east tonight. This low
is forecast to remain well south of ENC through tonight.
Meanwhile, a stationary frontal zone, situated just offshore of
the Southeast U.S. coastline, is forecast to remain in place
through tonight as a separate cold front approaches from the
north. A broad area of low- mid level convergence will develop
between these two frontal zones, which may support isolated to
scattered showers and a few thunderstorms during peak heating
this afternoon.
By tonight, the risk of showers and isolated thunderstorms
should shift south to along the immediate coast (Southern
OBX/Crystal Coast area) as the above-mentioned cold front
becomes absorbed into the stalled frontal zone offshore.
Temperatures this afternoon will be the warmest south of the
above-mentioned cold front (ie. southern sections of ENC). By
tonight, cooler air will begin to filter into the area.
Cloudcover and showers should tend to keep the southern half of
ENC slightly milder compared to areas inland where less
cloudcover should allow temps to fall a bit lower.
&&
.SHORT TERM /SUNDAY/...
As of 200 PM Saturday...
Low pressure east of GA/SC is forecast to move slowly ENE
across the SW Atlantic Sunday and Sunday night. Ensemble
guidance continues to be in great agreement keeping the low well
south and east of ENC. However, there has been a subtle shift
north and west with the track of the low. This slight shift
north and west may allow showers to linger a bit longer along
the coast on Sunday. Widespread, heavy rain is not expected
thanks to the stronger forcing and better moisture being focused
offshore. This could even be a case of most shower activity
remaining just offshore, with only occasional bouts of light
rain/sprinkles along the coast. The bigger impact is that areas
along the coast may not enjoy as nice of a day compared to areas
further inland. The slightly closer track to the coast would
also allow a slightly stronger pressure gradient to reside
across the area. In light of this, I bumped winds up some
compared to the previous forecast. This may support a period of
20-25 mph winds along the coast (lower inland).
Increasing northeast, onshore flow off the Labrador Current
plus modest CAA and below average low-level thicknesses behind
the cold front should support below normal temperatures areawide
through Sunday night. For much of the area, highs may struggle
to reach 80 degrees. At night, cloudcover may continue to keep
the coast milder compared to areas inland. Away from the coast,
lows in the 50s appear likely.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 230 AM Sat...
Key Messages
- Below normal temperatures expected through midweek next week
- Monitoring the potential for unsettled weather mid week next
week
- Forecast uncertainty beyond the next day or two is above
average.
Monday through Tuesday...Troughing will remain over the Eastern
Seaboard through Tuesday with an upper level low centered in
the Northeastern CONUS moving little through Tuesday morning.
This upper level low then moves off to the north and east Tue
night into the Canadian Maritimes. At the same time, will have a
shortwave traversing the southern stream jet on Mon which will
act to deepen the trough over the Eastern Seaboard slightly.
This will promote lift and allow for surface cyclogenesis well
off the Southeast Coast along a baroclinic zone stretching from
just north of the Bahamas west along the Gulf Coast States.
Aforementioned low deepens and pushes off to the north and east
away from ENC while at the same time a strong high pressure
ridge centered over the Great Lakes area extends south and east
and wedges itself across the Mid-Atlantic. This is forecast to
keep the general low track well offshore. Though near the OBX
and Crystal Coast will see a chance at isolated to widely
scattered showers and maybe a stray thunderstorm along the
immediate coast and OBX Monday into Tuesday. NE'rly winds may
increase slightly especially Mon as the gradient pinches
between the low well to our east and high pressure ridge to the
north and west. Though uncertainty with the strength and
position of the low remains high so there is lower than average
confidence in the precip and wind forecast.
We then begin to monitor a shortwave diving south across the
Northern Plains on Tuesday along the periphery of the troughing
over the Eastern CONUS. This lead shortwave will be out ahead of
a much deeper trough diving S'wards from the Canadian Prairies
towards the Great Lakes. At the surface this will result in a
second area of cyclogenesis in the Central Plains with this
surface cyclone and its associated front pushing further
southwards into the Gulf Coast States on Tues. However, we
continue to have lower than average forecast confidence on Tue
as guidance varies on exact placement and strength of the upper
level troughs and surface lows. Otherwise temps will continue
to remain below avg through Tue with highs only getting into the
mid 70s to low 80s. Lows get into the upper 50s inland to upper
60s across the OBX each night.
Wed through end of next week...Low confidence forecast for the
remainder of the extended range given large model spread in overall
strength and position of upper level troughs and lower level
features later next week. Lead shortwave trough is forecast to
strengthen some on Wed/Thurs allowing broad troughing over the
Eastern CONUS to deepen while southern stream jet strengthens
further allowing for a deepening surface low along the Gulf
Coast States. This deepening low is then forecast to track north
and east on Wed/Thurs. Though as noted above, there is a fair
amount of uncertainty with the exact timing, track, and strength
of this low which will go a long way in determining exact
impacts to ENC on Wed/Thurs and beyond. For now PoP's remain at
SChc to low end Chc Wed afternoon into Thurs to account for this
uncertainty. Given the lower confidence in the forecast,
changes will likely be needed in the coming days. Otherwise
strong upper trough dives into the Great Lakes and Northeast Wed
through Fri with associated surface low and cold front pushing
east towards ENC. Again guidance is having a hard time handling
the strength and position of this trough as well so confidence
in the exact evolution of this feature is low. But could see a
low end threat for additional precip on Fri into the weekend.
Temps remain below avg through the end of the period.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /through Sunday/...
As of 700 PM Saturday...VFR conditions are expected to prevail
through Sunday afternoon. An iso shower still possible early
this eve, but any rain should be confined to the coast. Light
nerly breezes tonight, become gusty on Sun as gradient tightens
with gusts up to 20 kt possible. Another dry fcst on Sun.
LONG TERM /Sunday night through Thursday/...
As of 230 AM Sat...Expect primarily VFR conditions across ENC
through at least Tues outside of any shower or tstm activity
along the immediate coast/OBX associated with a low which will
be well offshore. Potential for sub-VFR chances increases around
mid week next week with the approach of a low pressure system.
Winds will be NE'rly on Sun and may strengthen some Sun night
into Mon to 10-15 kts with gusts up to 20 ktsd especially across
the OBX as the pressure gradient tightens between low pressure
well to the east and high pressure to the north and west,
&&
.MARINE...
SHORT TERM /through Sunday night/...
As of 730 PM Sat...Have added remaining marine zones, with
exception of Pamlico River, in SCA suite starting Sunday. 30/12Z
ECM probs for sustained winds >=20 kt are 70-90% for the sounds
and ctrl/nrn waters for Sunday. Latest 18Z hi-res guidance has
also inc from earlier runs, with 20+ kt winds gusting up to
25-30 kt becoming more likely as well.
Prev disc...As of 200 PM Saturday...
Key Messages
- Risk of hazardous conditions for small craft appears to be
increasing Sunday
An area of low pressure is forecast to develop off the GA/SC
coastline today, then track slowly ENE through the SW Atlantic
through Sunday night. Meanwhile, a notably strong surface high
is forecast to spread east from the Great Lakes to New England
over the weekend. The tightening gradient between these two
features is expected to lead to building E to NE winds for all
ENC waters, especially Sunday into Sunday night. Ensemble
guidance remain in good agreement keeping the low pressure well
south of the ENC waters. However, recent guidance has trended
slightly further north and west with the track as it passes by
to our south. In light of this, I've nudged winds up some from
the previous forecast. This now gives a more solid area of 25kt
winds across portions of the area. Meanwhile, probabilistic
guidance shows the highest risk of 25kt+ winds being focused
across the coastal waters south of Ocracoke Inlet. Based on the
latest deterministic and ensemble guidance, it appears that all
waters have a risk of 25kt winds Sunday into Sunday night.
However, the greatest chance appears to be across the southern
waters. In light of this, we will be issuing a Small Craft
Advisory from Sunday into Monday where the risk is the greatest
(ie. the southern waters). The SCA may need to be expanded in
area if confidence increases elsewhere.
For the coastal waters, seas of 2-3 ft (7-8s) today will
gradually build through Sunday night as the northeasterly winds
build. Seas are expected to reach 3-6 ft (4-5s) by late Sunday
or Sunday evening. The potential exists for seas of 6-7ft+
deepening on how close the low tracks and how deep it gets as
it makes its closest pass. This will add to the impact for small
craft in addition to the increasing winds, making for less than
ideal boating conditions over the latter half of the holiday
weekend, especially for the coastal waters. There will be a risk
of thunderstorms tonight through Sunday night as well, mainly
10+ nm offshore, and mainly along and south of Cape Hatteras.
LONG TERM /Monday through Thursday/...
As of 230 AM Sat...Unsettled weather is expected across our
area waters through Mon before more benign conditions resume
over the area. Expect high pressure to wedge itself across the
Mid-Atlantic while a deepening low pressure system well of the
ENC coast tracks north and east. This is forecast to tighten the
pressure gradient resulting in 15-20 kt NE'rly winds with a few
gusts up towards 25 kts across all area waters. Expect
conditions to deteriorate further as the aforementioned low
makes its closest point of approach on Monday, tightening the
gradient further and allowing NE'rly winds to increase to 15-25
kts with gusts up around 25-30 kts across most waters outside of
the inland rivers and northern sounds where slightly lighter
winds can be found. Seas build to 4-7 ft as well along the
coastal waters. Given all of the above, a Small Craft Advisory
has been issued, starting Sunday, and continuing into Monday
evening. Conditions then quickly ease Mon night into Tue with
NE'rly winds decreasing back to 10-15 kts and seas falling to
3-5 ft ending any SCA threat. These lighter conditions persist
through Wed.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from noon Sunday to 8 PM EDT Monday for
AMZ131-137-230-231.
Small Craft Advisory from 8 AM Sunday to midnight EDT Monday
night for AMZ135.
Small Craft Advisory from noon Sunday to 2 PM EDT Tuesday for
AMZ150.
Small Craft Advisory from 8 AM Sunday to 5 PM EDT Tuesday for
AMZ152-154-156-158.
&&
SYNOPSIS...MHX
NEAR TERM...RM/TL
SHORT TERM...RM
LONG TERM...RCF
AVIATION...TL/RCF
MARINE...RM/TL/RCFHazardous weather outlook, Aug 30, 4:58 PM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 458 PM EDT Sat Aug 30 2025 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-312100- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 458 PM EDT Sat Aug 30 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
In the hours before
Special weather statement, Aug 30, 5:06 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
506 PM EDT Sat Aug 30 2025
NCZ080-081-302145-
Beaufort NC-Mainland Hyde NC-
506 PM EDT Sat Aug 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HYDE AND EAST
CENTRAL BEAUFORT COUNTIES THROUGH 545 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Belhaven, or 22 miles east of
River Road. This thunderstorm was nearly stationary.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Belhaven, Sladesville, Ransomville, Winsteadville, Sidney Crossroads,
Sydney Crossroads, and Pantego.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3559 7667 3558 7652 3542 7647 3542 7656
3544 7672
TIME...MOT...LOC 2106Z 352DEG 3KT 3553 7659
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TLNearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.